AuroMedics Pharma Issues Voluntary Recall Due to Glass and Silicone Particulates

August 3, 2018

AuroMedics Pharma issued a voluntary, nationwide recall of two lots of piperacillin and tazobactam for injection, USP 3.375 g due to the presence of particulates identified as glass and silicone material.

On July 31, 2018, AuroMedics Pharma issued a voluntary, nationwide recall of two lots of piperacillin and tazobactam for injection, USP 3.375 g due to the presence of particulates identified as glass and silicone material.

Each vial contains 7.05 mEq (162 mg) of sodium in a single-dose vial to the hospital level. One vial from lot PP0317012-A was found to contain particulate matter identified as glass within the vial, and another vial from lot PP0317059-A was found to contain silicone material. 

FDA reports that the presence of particulate matter was discovered as a result of two product complaints in which the contents of one vial from batch PP0317012-A was found to contain a glass particle and the contents of one vial from batch PP0317059A was found to contain a silicone particle.

According to FDA, administration of glass or silicone particulates may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels. To date, the company has not received reports of any adverse events or identifiable safety concerns attributed to the product consumed from these lots, according to FDA.

Piperacillin and tazobactam for injection are used to treat moderate-to-severe infections caused by susceptible isolates of the designated bacteria in intra-abdominal, skin, skin-structure, and female pelvic infections, as well as community-acquired and nosocomial pneumonia. 

AuroMedics shipped the entire PP0317012-A lot to wholesalers and hospitals nationwide on June 30, 2017. Lot PP0317059-A was shipped November 27, 2017 through January 29, 2018.

FDA states that consumers, distributors, and retailers with the recalled product lots should stop all usage and return the product to its place of purchase or contact their doctor as appropriate.

Adverse reactions or quality problems associated with this product may be reported to FDA's MedWatch adverse event reporting program.

Source: FDA